# SDR CA030609011

- Difficulty date: May 20, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 16,484 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Condition: Odor
- Location: Fan
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) THE PILOTS DETECTED A BURNING ODOR WHILE THE AIRCRAFT WAS IN DESCENT. AFTER ELIMINATING SYSTEMS, THE PILOTS CAME TO THE CONCLUSION THAT IT WAS THE GROUND FAN. AFTER DISASSEMBLY & INSPECTION WE DID NOT FIND ANYTHING ABNORMAL. WE THINK THAT THE ODOR ORIGINATED FROM DUST IN THE MOTOR OF THE FAN. THE GROUND FAN WAS UTILIZED FOR THE FIRST TIME THIS SUMMER, ITS USE IS FOR WHEN IT IS HOT OUTSIDE.
